- 9 Jan 2013 by mrjamoc
- 9 January 2013
- concerta, narcolepsy, attention-deficit hyperactivity disorder (adhd)
I started taking concerta 12/28/12. I have had ADD since I was in 5th grade. I have always taken the methylphenadate for it. They did try me on concerta for about a month,when I was younger but was ineffective
My doctor retired, and new doctor will only do.concerta. concerta doesn't seem to be working all that well. Also seems to lose all its power by 12-2pm.
I used to take 10mg mehlyphenidate 3 times a day. Which was 3 morning 3 noon one after work. It worked great but this new concerta I'm not too hot on.
I seem to be forgetting things a lot lately. Also takes 3x longer to complete stuff. Can anyone give me insight?
Concerta IS methylphenidate, it is just a long acting form of it. It should last about 12 hours but some people are fast metabolizers and it doesnt last quite as long. You dont say what strength you are on. I have seen where a person will take Concerta in the morning then get a small dose of methylphenidate at noon or early afternoon to keep them focused better in the afternoon. Perhaps your doc would be willing to give you a small boost somewhere at that 12-2 end of dose failure area? Or perhaps you need a higher dose in the AM. It will take some getting used to since you were getting a surge of short acting medication at noon and in the afternoon.
My son is on Concerta 54mg. He has smaller doses that increased to this. He has tried other meds for ADHD before but this seems to work for him. He has no trouble concentrating in High Scholl right now. We know when he misses his Concerta because he is so excited. Even he does not like missing it! I know the doctor checks his weight for the Mg. he should be on. Maybe you could ask him how much you should have for your weight.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Apr 2010 • 1 answer
Posted 14 Apr 2011 • 4 answers
Posted 17 May 2011 • 1 answer
Posted 27 Jun 2014 • 1 answer
Posted 3 Mar 2015 • 2 answers